From Boca Raton, Florida, USA:
My daughter was just diagnosed with type 1 diabetes. The doctor tested her and found something called ketones in her urine. I am really concerned about my daughter. The doctor just told us she was a diabetic and that she would need to take Regular and NPH insulin shots in the morning and at night. If insulin is supposed to be helping my daughter, why is it that she feels worse? She often complains of feeling confused, sweaty, and she is often in a real bad mood. Why is this happening, and is it because it's her insulin? Is it the foods she eats?
I hope by the time you receive this answer that you have spoken to your child's doctor to get help, and that you have met with a diabetes nurse educator and dietitian to explain about diabetes. There is a lot to learn, but with time and good support you will be set to take great care of your child and help your child to feel well. You will have learned about hypoglycemia and how to treat and minimize the frequency of low blood sugars.
If you haven't met with a diabetes team experienced in the care of children with diabetes, ask your doctor for a referral.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.